August  2021, 14(8): 2607-2623. doi: 10.3934/dcdss.2021032

Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term

1. 

Université de Sfax, Faculté des Sciences de Sfax, Département de Mathematiques, BP 1171, Sfax 3000, Tunisia

2. 

Université Sorbonne Paris Nord, Institut Galilée, Laboratoire Analyse, Géométrie et Applications, CNRS UMR 7539, 99 avenue J.B. Clément, 93430 Villetaneuse, France

Dedicated to the memory of Ezzeddine Zahrouni

Received  September 2020 Revised  February 2021 Published  August 2021 Early access  March 2021

We consider in this paper a perturbation of the standard semilinear heat equation by a term involving the space derivative and a non-local term. In some earlier work [1], we constructed a blow-up solution for that equation, and showed that it blows up (at least) at the origin. We also derived the so called "intermediate blow-up profile". In this paper, we prove the single point blow-up property and determine the final blow-up profile.

Citation: Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021, 14 (8) : 2607-2623. doi: 10.3934/dcdss.2021032
References:
[1]

B. Abdelhedi and H. Zaag, Construction of a blow-up solution for a perturbed nonlinear heat equation with a gradient and a non-local term, J. Differential Equations, 272 (2021), 1-45.  doi: 10.1016/j.jde.2020.09.020.  Google Scholar

[2]

J. M. Ball, Remarks on blow-up and nonexistence theorems for nonlinear evolution equations, Quart. J. Math. Oxford Ser.(2), 28 (1977), 473-486.  doi: 10.1093/qmath/28.4.473.  Google Scholar

[3]

M. Berger and R. V. Kohn, A rescaling algorithm for the numerical calculation of blowing-up solutions, Comm. Pure Appl. Math., 41 (1988), 841-863.  doi: 10.1002/cpa.3160410606.  Google Scholar

[4]

J. Bricmont and A. Kupiainen, Universality in blow-up for nonlinear heat equations, Nonlinearity, 7 (1994), 539-575.  doi: 10.1088/0951-7715/7/2/011.  Google Scholar

[5]

M. Chipot and F. B. Weissler, Some blow-up results for a nonlinear parabolic equation with a gradient term, SIAM J. Math. Anal., 20 (1989), 886-907.  doi: 10.1137/0520060.  Google Scholar

[6]

G. K. Duong and H. Zaag, Profile of touch-down solution to a nonlocal MEMS model, Math. Models Methods Appl. Sci., 29 (2019), 1279-1348.  doi: 10.1142/S0218202519500222.  Google Scholar

[7]

S. Filippas and R. V. Kohn, Refined asymptotics for the blow-up of $u_t-\Delta u = u^p$, Comm. Pure Appl. Math., 45 (1992), 821-869.  doi: 10.1002/cpa.3160450703.  Google Scholar

[8]

S. Filippas and W. X. Liu., On the blowup of multidimensional semilinear heat equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 313-344.  doi: 10.1016/S0294-1449(16)30215-3.  Google Scholar

[9]

H. Fujita, On the blowing up of solutions of the Cauchy problem for $u_t = \Delta u+u^{1+\alpha}$, J. Fac. Sci. Univ. Tokyo Sect. I, 13 (1966), 109-124.   Google Scholar

[10]

V. A. Galaktionov and J. L. Vázquez, Regional blow-up in a semilinear heat equation with convergence to a Hamilton-Jacobi equation, SIAM J. Math. Anal., 24 (1993), 1254-1276.  doi: 10.1137/0524071.  Google Scholar

[11]

V. A. Galaktionov and J. L. Vázquez, Blow-up for quasilinear heat equations described by means of nonlinear Hamilton-Jacobi equations, J. Differential Equations, 127 (1996), 1-40.  doi: 10.1006/jdeq.1996.0059.  Google Scholar

[12]

Y. Giga and R. V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations, Comm. Pure Appl. Math., 38 (1985), 297-319.  doi: 10.1002/cpa.3160380304.  Google Scholar

[13]

Y. Giga and R. V. Kohn, Characterizing blowup using similarity variables, Indiana Univ. Math. J., 36 (1987), 1-40.  doi: 10.1512/iumj.1987.36.36001.  Google Scholar

[14]

Y. Giga and R. V. Kohn, Nondegeneracy of blowup for semilinear heat equations, Comm. Pure Appl. Math., 42 (1989), 845-884.  doi: 10.1002/cpa.3160420607.  Google Scholar

[15]

M. A. Herrero and J. J. L. Velázquez, Flat blow-up in one-dimensional semilinear heat equations, Differential Integral Equations, 5 (1992), 973-997.   Google Scholar

[16]

M. A. Herrero and J. J. L. Velázquez, Generic behaviour of one-dimensional blow up patterns, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 19 (1992), 381-450.   Google Scholar

[17]

M. A. Herrero and J. J. L. Velázquez, Blow-up behaviour of one-dimensional semilinear parabolic equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 131-189.  doi: 10.1016/S0294-1449(16)30217-7.  Google Scholar

[18]

M. A. Herrero and J. J. L. Velázquez, Comportement générique au voisinage d'un point d'explosion pour des solutions d'équations paraboliques unidimensionnelles, C. R. Acad. Sci. Paris Sér. I Math., 314 (1992), 201-203.   Google Scholar

[19]

F. Merle, Solution of a nonlinear heat equation with arbitrarily given blow-up points, Comm. Pure Appl. Math., 45 (1992), 263-300.  doi: 10.1002/cpa.3160450303.  Google Scholar

[20]

F. Merle and H. Zaag, Stability of the blow-up profile for equations of the type $u_t = \Delta u +|u|^{p-1} u$, Duke Math. J., 86 (1997), 143-195.   Google Scholar

[21]

F. Merle and H. Zaag, Stabilité du profil à l'explosion pour les équations du type $u_ t = \Delta u+\vert u\vert ^ {p-1}u$, C. R. Acad. Sci. Paris Sér. I Math., 322 (1996), 345-350.   Google Scholar

[22]

V. T. Nguyen, Numerical analysis of the rescaling method for parabolic problems with blow-up in finite time, Phys. D, 339 (2017), 49-65.  doi: 10.1016/j.physd.2016.09.002.  Google Scholar

[23]

V. T. Nguyen and H. Zaag, Blow-up results for a strongly perturbed semilinear heat equation: Theoretical analysis and numerical method, Anal. PDE, 9 (2016), 229-257.  doi: 10.2140/apde.2016.9.229.  Google Scholar

[24]

P. Quittner and P. Souplet, Superlinear parabolic Problems. Blow-up, Global Existence and Steady States, Second Edition. Birkhäuser Advanced Texts, 2019. doi: 10.1007/978-3-030-18222-9.  Google Scholar

[25]

P. SoupletS. Tayachi and F. B. Weissler, Exact self-similar blow-up of solutions of a semilinear parabolic equation with a nonlinear gradient term, Indiana Univ. Math. J., 45 (1996), 655-682.  doi: 10.1512/iumj.1996.45.1197.  Google Scholar

[26]

S. Tayachi and H. Zaag, Existence of a stable blow-up profile for the nonlinear heat equation with a critical power nonlinear gradient term, Trans. Amer. Math. Soc., 371 (2019), 5899-5972.  doi: 10.1090/tran/7631.  Google Scholar

[27]

S. Tayachi and H. Zaag, Existence and stability of a blow-up solution with a new prescribed behavior for a heat equation with a critical nonlinear gradient term, Actes du Colloque EDP-Normandie, Le Havre, 21–22, octobre 2015. Google Scholar

[28]

F. B. Weissler, Single point blow-up for a semilinear initial value problem, J. Differential Equations, 55 (1984), 204-224.  doi: 10.1016/0022-0396(84)90081-0.  Google Scholar

[29]

H. Zaag, Blow-up results for vector-valued nonlinear heat equations with no gradient structure, Ann. Inst. H. Poincaré Anal. Non Linéaire, 15 (1998), 581-622.  doi: 10.1016/S0294-1449(98)80002-4.  Google Scholar

show all references

References:
[1]

B. Abdelhedi and H. Zaag, Construction of a blow-up solution for a perturbed nonlinear heat equation with a gradient and a non-local term, J. Differential Equations, 272 (2021), 1-45.  doi: 10.1016/j.jde.2020.09.020.  Google Scholar

[2]

J. M. Ball, Remarks on blow-up and nonexistence theorems for nonlinear evolution equations, Quart. J. Math. Oxford Ser.(2), 28 (1977), 473-486.  doi: 10.1093/qmath/28.4.473.  Google Scholar

[3]

M. Berger and R. V. Kohn, A rescaling algorithm for the numerical calculation of blowing-up solutions, Comm. Pure Appl. Math., 41 (1988), 841-863.  doi: 10.1002/cpa.3160410606.  Google Scholar

[4]

J. Bricmont and A. Kupiainen, Universality in blow-up for nonlinear heat equations, Nonlinearity, 7 (1994), 539-575.  doi: 10.1088/0951-7715/7/2/011.  Google Scholar

[5]

M. Chipot and F. B. Weissler, Some blow-up results for a nonlinear parabolic equation with a gradient term, SIAM J. Math. Anal., 20 (1989), 886-907.  doi: 10.1137/0520060.  Google Scholar

[6]

G. K. Duong and H. Zaag, Profile of touch-down solution to a nonlocal MEMS model, Math. Models Methods Appl. Sci., 29 (2019), 1279-1348.  doi: 10.1142/S0218202519500222.  Google Scholar

[7]

S. Filippas and R. V. Kohn, Refined asymptotics for the blow-up of $u_t-\Delta u = u^p$, Comm. Pure Appl. Math., 45 (1992), 821-869.  doi: 10.1002/cpa.3160450703.  Google Scholar

[8]

S. Filippas and W. X. Liu., On the blowup of multidimensional semilinear heat equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 313-344.  doi: 10.1016/S0294-1449(16)30215-3.  Google Scholar

[9]

H. Fujita, On the blowing up of solutions of the Cauchy problem for $u_t = \Delta u+u^{1+\alpha}$, J. Fac. Sci. Univ. Tokyo Sect. I, 13 (1966), 109-124.   Google Scholar

[10]

V. A. Galaktionov and J. L. Vázquez, Regional blow-up in a semilinear heat equation with convergence to a Hamilton-Jacobi equation, SIAM J. Math. Anal., 24 (1993), 1254-1276.  doi: 10.1137/0524071.  Google Scholar

[11]

V. A. Galaktionov and J. L. Vázquez, Blow-up for quasilinear heat equations described by means of nonlinear Hamilton-Jacobi equations, J. Differential Equations, 127 (1996), 1-40.  doi: 10.1006/jdeq.1996.0059.  Google Scholar

[12]

Y. Giga and R. V. Kohn, Asymptotically self-similar blow-up of semilinear heat equations, Comm. Pure Appl. Math., 38 (1985), 297-319.  doi: 10.1002/cpa.3160380304.  Google Scholar

[13]

Y. Giga and R. V. Kohn, Characterizing blowup using similarity variables, Indiana Univ. Math. J., 36 (1987), 1-40.  doi: 10.1512/iumj.1987.36.36001.  Google Scholar

[14]

Y. Giga and R. V. Kohn, Nondegeneracy of blowup for semilinear heat equations, Comm. Pure Appl. Math., 42 (1989), 845-884.  doi: 10.1002/cpa.3160420607.  Google Scholar

[15]

M. A. Herrero and J. J. L. Velázquez, Flat blow-up in one-dimensional semilinear heat equations, Differential Integral Equations, 5 (1992), 973-997.   Google Scholar

[16]

M. A. Herrero and J. J. L. Velázquez, Generic behaviour of one-dimensional blow up patterns, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 19 (1992), 381-450.   Google Scholar

[17]

M. A. Herrero and J. J. L. Velázquez, Blow-up behaviour of one-dimensional semilinear parabolic equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 10 (1993), 131-189.  doi: 10.1016/S0294-1449(16)30217-7.  Google Scholar

[18]

M. A. Herrero and J. J. L. Velázquez, Comportement générique au voisinage d'un point d'explosion pour des solutions d'équations paraboliques unidimensionnelles, C. R. Acad. Sci. Paris Sér. I Math., 314 (1992), 201-203.   Google Scholar

[19]

F. Merle, Solution of a nonlinear heat equation with arbitrarily given blow-up points, Comm. Pure Appl. Math., 45 (1992), 263-300.  doi: 10.1002/cpa.3160450303.  Google Scholar

[20]

F. Merle and H. Zaag, Stability of the blow-up profile for equations of the type $u_t = \Delta u +|u|^{p-1} u$, Duke Math. J., 86 (1997), 143-195.   Google Scholar

[21]

F. Merle and H. Zaag, Stabilité du profil à l'explosion pour les équations du type $u_ t = \Delta u+\vert u\vert ^ {p-1}u$, C. R. Acad. Sci. Paris Sér. I Math., 322 (1996), 345-350.   Google Scholar

[22]

V. T. Nguyen, Numerical analysis of the rescaling method for parabolic problems with blow-up in finite time, Phys. D, 339 (2017), 49-65.  doi: 10.1016/j.physd.2016.09.002.  Google Scholar

[23]

V. T. Nguyen and H. Zaag, Blow-up results for a strongly perturbed semilinear heat equation: Theoretical analysis and numerical method, Anal. PDE, 9 (2016), 229-257.  doi: 10.2140/apde.2016.9.229.  Google Scholar

[24]

P. Quittner and P. Souplet, Superlinear parabolic Problems. Blow-up, Global Existence and Steady States, Second Edition. Birkhäuser Advanced Texts, 2019. doi: 10.1007/978-3-030-18222-9.  Google Scholar

[25]

P. SoupletS. Tayachi and F. B. Weissler, Exact self-similar blow-up of solutions of a semilinear parabolic equation with a nonlinear gradient term, Indiana Univ. Math. J., 45 (1996), 655-682.  doi: 10.1512/iumj.1996.45.1197.  Google Scholar

[26]

S. Tayachi and H. Zaag, Existence of a stable blow-up profile for the nonlinear heat equation with a critical power nonlinear gradient term, Trans. Amer. Math. Soc., 371 (2019), 5899-5972.  doi: 10.1090/tran/7631.  Google Scholar

[27]

S. Tayachi and H. Zaag, Existence and stability of a blow-up solution with a new prescribed behavior for a heat equation with a critical nonlinear gradient term, Actes du Colloque EDP-Normandie, Le Havre, 21–22, octobre 2015. Google Scholar

[28]

F. B. Weissler, Single point blow-up for a semilinear initial value problem, J. Differential Equations, 55 (1984), 204-224.  doi: 10.1016/0022-0396(84)90081-0.  Google Scholar

[29]

H. Zaag, Blow-up results for vector-valued nonlinear heat equations with no gradient structure, Ann. Inst. H. Poincaré Anal. Non Linéaire, 15 (1998), 581-622.  doi: 10.1016/S0294-1449(98)80002-4.  Google Scholar

[1]

Shouming Zhou, Chunlai Mu, Yongsheng Mi, Fuchen Zhang. Blow-up for a non-local diffusion equation with exponential reaction term and Neumann boundary condition. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2935-2946. doi: 10.3934/cpaa.2013.12.2935

[2]

Bin Guo, Wenjie Gao. Finite-time blow-up and extinction rates of solutions to an initial Neumann problem involving the $p(x,t)-Laplace$ operator and a non-local term. Discrete & Continuous Dynamical Systems, 2016, 36 (2) : 715-730. doi: 10.3934/dcds.2016.36.715

[3]

Monica Marras, Stella Vernier-Piro, Giuseppe Viglialoro. Blow-up phenomena for nonlinear pseudo-parabolic equations with gradient term. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2291-2300. doi: 10.3934/dcdsb.2017096

[4]

Marius Ghergu, Vicenţiu Rădulescu. Nonradial blow-up solutions of sublinear elliptic equations with gradient term. Communications on Pure & Applied Analysis, 2004, 3 (3) : 465-474. doi: 10.3934/cpaa.2004.3.465

[5]

Gongwei Liu. The existence, general decay and blow-up for a plate equation with nonlinear damping and a logarithmic source term. Electronic Research Archive, 2020, 28 (1) : 263-289. doi: 10.3934/era.2020016

[6]

Jong-Shenq Guo, Bei Hu. Blowup rate estimates for the heat equation with a nonlinear gradient source term. Discrete & Continuous Dynamical Systems, 2008, 20 (4) : 927-937. doi: 10.3934/dcds.2008.20.927

[7]

Kazuhisa Ichikawa, Mahemauti Rouzimaimaiti, Takashi Suzuki. Reaction diffusion equation with non-local term arises as a mean field limit of the master equation. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 115-126. doi: 10.3934/dcdss.2012.5.115

[8]

Yuanhong Wei, Xifeng Su. On a class of non-local elliptic equations with asymptotically linear term. Discrete & Continuous Dynamical Systems, 2018, 38 (12) : 6287-6304. doi: 10.3934/dcds.2018154

[9]

Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101

[10]

Bartosz Bieganowski, Simone Secchi. The semirelativistic Choquard equation with a local nonlinear term. Discrete & Continuous Dynamical Systems, 2019, 39 (7) : 4279-4302. doi: 10.3934/dcds.2019173

[11]

Evgeny Galakhov, Olga Salieva. Blow-up for nonlinear inequalities with gradient terms and singularities on unbounded sets. Conference Publications, 2015, 2015 (special) : 489-494. doi: 10.3934/proc.2015.0489

[12]

Keng Deng, Zhihua Dong. Blow-up for the heat equation with a general memory boundary condition. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2147-2156. doi: 10.3934/cpaa.2012.11.2147

[13]

Yohei Fujishima. Blow-up set for a superlinear heat equation and pointedness of the initial data. Discrete & Continuous Dynamical Systems, 2014, 34 (11) : 4617-4645. doi: 10.3934/dcds.2014.34.4617

[14]

Huxiao Luo, Xianhua Tang, Zu Gao. Sign-changing solutions for non-local elliptic equations with asymptotically linear term. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1147-1159. doi: 10.3934/cpaa.2018055

[15]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete & Continuous Dynamical Systems, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[16]

Dapeng Du, Yifei Wu, Kaijun Zhang. On blow-up criterion for the nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems, 2016, 36 (7) : 3639-3650. doi: 10.3934/dcds.2016.36.3639

[17]

Lili Du, Zheng-An Yao. Localization of blow-up points for a nonlinear nonlocal porous medium equation. Communications on Pure & Applied Analysis, 2007, 6 (1) : 183-190. doi: 10.3934/cpaa.2007.6.183

[18]

Lan Qiao, Sining Zheng. Non-simultaneous blow-up for heat equations with positive-negative sources and coupled boundary flux. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1113-1129. doi: 10.3934/cpaa.2007.6.1113

[19]

Zhijun Zhang. Boundary blow-up for elliptic problems involving exponential nonlinearities with nonlinear gradient terms and singular weights. Communications on Pure & Applied Analysis, 2007, 6 (2) : 521-529. doi: 10.3934/cpaa.2007.6.521

[20]

Frank Merle, Hatem Zaag. O.D.E. type behavior of blow-up solutions of nonlinear heat equations. Discrete & Continuous Dynamical Systems, 2002, 8 (2) : 435-450. doi: 10.3934/dcds.2002.8.435

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (69)
  • HTML views (166)
  • Cited by (0)

Other articles
by authors

[Back to Top]